MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject stent retriever was used during two to three thrombectomy attempts.Physician is reported to have applied a significant amount of force to the proximal end of the subject retriever, when a fracture occurred.The fracture was noted at the proximal part of the subject stent retriever, when unsheathing from the micro catheter while inside the target vessel.Physician tried to remove the broken fragment of the subject stent retriever with another stent but was unsuccessful.The clot is reported to have been partially removed through aspiration.Patient was given unknown additional medication due to this event.Patient condition is a little better post procedure.No other information is available.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.On initial inspection, the device was returned.The reported lot number was confirmed from the returned packaging.On visual/microscopic inspection, the stent was not returned.The proximal coil was kinked/damaged.The retriever core wire was broken/fractured.A functional test was unable to be performed due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.In the case of this complaint, it is probable that anatomical factors encountered during the procedure contributed to the stent retriever breaking and being left behind in the patient.An assignable cause of procedural factors will be assigned to the as reported (ar) and as analyzed (aa) 'retriever core wire broken during use' and ar 'un-retrieved device fragments' as well as the aa 'retriever coils damaged' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10932279
Report Number3012931345-2020-00208
Device Sequence Number11343474
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model Number90185
Device Catalogue Number90185
Device Lot Number0000033087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO PRO 18 MICRO CATHETER (STRYKER); TREVO PRO 18 MICRO CATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient Weight70